MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000
Medical Device Problem Codes Fluid/Blood Leak (1250); Gradient Increase (1270)
Health Effect - Clinical Codes Dyspnea (1816); Syncope/Fainting (4411); Heart Failure/Congestive Heart Failure (4446)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 23mm 3000 aortic valve was disabled after an implant duration of seven years, four months due to stenosis.The patient presented with a shortness of breath and syncope.The tavr was completed with a 26mm 9755rsl transcatheter valve.The surgeon indicated that this is not an early device failure due to the patient's age and comorbidities.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: h6 (type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Engineering evaluation summary: stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potentials known and unknown patient-related contributing factors.Per technical summary (b)(4), rev a, structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Per (b)(4), rev.M, and (b)(4), rev.O, a capa/scar/pra is not required as there is no confirmed product or labeling nonconformances and no other triggers are met.The most likely cause is patient factors, including coronary artery disease (cad).All pertinent information available to edwards lifesciences has been submitted.
 
Event or Problem Description
It was reported that a 23mm 3000 aortic valve was disabled after an implant duration of seven years, four months due to stenosis and regurgitation.The patient presented with heart failure.The tavr was completed with a 26mm 9755rsl transcatheter valve and patient was in stable condition at the end of the procedure.
 
Additional Manufacturer Narrative
H11: corrective data: based on the additional information obtained, sections b5, b7, h6 have been updated accordingly and this correction is being submitted.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key17878197
Report Number2015691-2023-16561
Device Sequence Number7456729
Product Code DYE
UDI-Device Identifier00690103162257
UDI-Public(01)00690103162257(17)191025
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2019
Device Model Number3000
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/05/2023
11/14/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date10/31/2023
11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age76 YR
Patient SexFemale